Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2001, 12:26 AM CDT for Effingham County, Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 12:26 AM CDT (05:26 UTC)
- Expired
- Jul 5, 2001, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Effingham County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 12:45 AM CDT | Thunderstorm Wind 52 E | Wrights Corner, IL | |
| Jul 5, 12:45 AM CDT | Hail 0.88 | Wrights Corner, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 050528
SVRSPI
ILC049-050615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1226 AM CDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 115 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM STEWARDSON TO 8 MILES WEST OF
BEECHER CITY...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
BEECHER CITY
SHUMWAY
ALTAMONT
EFFINGHAM
TEUTOPOLIS
WATSON
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMEPNT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3922 8866 3919 8899 3893 8874 3902 8836
3917 8848
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 8:00 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT WED JUL 4 2001 WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT IL AND THE POPS FOR SE IL. LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER MOVEMENT OF FRONT. .ILX...NONE. MILLER
In the hours before
Local storm report, Jul 4, 10:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 7 S PETERSBURG IL WIND DAMAGE
07/04/01 MENARD TREE DOWN OVER ROAD. FROM
SHERIFF DEPT.
FISHERLocal storm report, Jul 4, 11:02 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1102 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SPRINGFIELD IL WIND DAMAGE
07/04/01 SANGAMON TREES AND POWER LINES WERE
REPORTED DOWN ON THE NORTH
AND EAST SIDE OF
SPRINGFIELD. FROM COUNTY
SHERIFF.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 40 min |
| Jul 4, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jul 4, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 50 min |
| Jul 4, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Jul 4, 11:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Jul 5, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 30 min |
| Jul 5, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.